Feedback on Zoloft Side Effects and Usage, page 32
If you use Zoloft, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Hi, I recently started taking zoloft about the end of summer so around the end of August, due to anxiety and before this happened i was having sex pretty normally and lost an erection every once in awhile, but now right before sex, i just cant get it to erect. What can i do?
AskDocWeb: Sexual dysfunction is listed as one of the most frequent side effects of Zoloft as well as other antidepressants with an incidence rate of 58.1%. Fortunately there are several options for treatment. Although 42% of patients passively wait for this side effect to go away on its own, that rarely occurs. As little as 5% to 10% experience spontaneous remission.
The most common solution to alleviating sexual problems caused by SSRIs is to start taking an additional drug that specifically targets sexual dysfunction. Studies have found that a majority of men experience improvement in erectile function when using sildenafil (Viagra) and tadalafil. For women, bupropion and buspirone (BuSpar) have helped restore their ability to have an orgasm and increase libido.
Drug-induced sexual dysfunction can be dose related, which opens the possibility of controlling this by adjusting the dosage. A lower dose may reduce the sexual side effects. However, this is typically only attempted in patients who have responded well to the medication.
If you find that the medication produces more pronounced side effects at a particular time of the day, it may be possible to schedule sexual activity for a time when side effects are least bothersome – or to take the drug at a different time.
Switching to another medication may also be an option. However, be aware that this may result in trading one side effect for one or more other side effects, such as dry mouth or weight gain.
There is also two kinds of “talk therapy” that can help with sexual dysfunction. The first is sex therapy, which focuses specifically on sexual problems and the sexual relationship. The other is traditional psychotherapy, which focuses more on the emotions in relationships. Either of these can help you explore your sexual concerns, better communicate your needs, and expand your repertoire of sexual activities.
Talking to your doctor is the place to start in finding the right mix of medication and therapy. However, it is possible to enjoy a satisfying sex life while keeping psychiatric symptoms under control. We hope this works out well for you.
Don’t go off Zoloft cold turkey!
I forgot my zoloft when traveling. I had to be without for a week. I was sweating like crazy but my skin was cold. My ears hurts extremely bad whenever I landed. I mean it felt like an ice pick was being shoved through my ear drums and they bled. I had a migraine the entire time. I have hardly ever have a head ache even a mild one let alone a migraine. Lights made me get a feeling as if blinking my eyes and shaking my head in a down ward movement hard when I was not moving at all. I would not recommend going off Zoloft cold turkey to anyone! Follow your doctors directions and slowly traper off. You are still likely to experience side effects but nothing this severe. I was taking Zoloft for 6 years 200mg a day.
Dizziness, nausea and headaches and vivid nightmares
I have been taking Zoloft for 10 years. I started because of postpartum depression. I was crying uncontollably all the time for no reason! I am on 200mg a day and feel so in control of my emotions and I handle my stress and depression better. I have tried to wean myself off and on over the years. I experienced dizziness, nausea and headaches and vivid nightmares. What bothered me the most was that my emotional instability returned which is why I am content to stay on it for the rest of my life.
Recently I have experienced galactorheaa and I think it’s because of the Zoloft. I went to a breast surgeon, my general doctor and gynecologist did not get the link. I will get an MRI to check my pituitary but I will not get off my Zoloft!
Overwhelming urge to fall asleep
Hi, I’ve been taking 100 mg of zoloft, but here is the question, I get an overwhelming urge to fall asleep even at my desk, is that a side affect?
AskDocWeb: Yes, that is listed as one of the possible side effects that should be reported to your doctor.
Sertraline saved my life
I had chronic depression and I can honestly say sertraline saved my life. Don’t give up when you first start them because of side effects these calmed down with me after a few weeks. Wish you all the best and hang in there.
AskDocWeb: Thank you Sue! People going through depression need encouragement.
How long do I have to wait?
I am weaning off of 50mg of zoloft and was wondering how long I have to wait until it’s out of my system to start using adipex..thanks
AskDocWeb: It takes about five and a half days for the body to eliminate Zoloft down to a point where it no longer has a clinically significant effect. Be sure to share your experience with Adipex on the forum.
I took zoloft 25mg. for 6yrs. but that I needed something more so dr. upped dose to 100mg. but I only take 50 at nite and 25mg. In morning when I started the 25mg. in morning I feel alot better but I know have head tremors is that normal?
AskDocWeb: Tremors are one of the side effects that may indicate a need to adjust dosage or overdose so please talk to your doctor about this.
Unable to get or maintain an erection and ejaculation failure.. I’d sooner be depressed than suffer these horrible, almost cruel symptoms. Its all very well to suggest planning sexual activity around medication times but im a red blooded male (or was) and along with low self esteem, I now can’t even masturbate to make myself feel better. Hate this drug with with all my heart.
AskDocWeb: There are a wide range of treatments for ejaculation failure so please talk to your doctor about this.
Extremely tired, fuzzy and dizzy
I have been on Zoloft for a little over one month and while on it I was going through some sort of ear virus that was also making me dizzy. Now I have these feelings of being out of it like I’m not with it and in another state or world, extremely tired and fuzzy like I could pass out. Throughout the day my head feels like it’s shakey inside. The last thing is that when I’m sleeping I get a tingly heat sensation through my chest, arms and head that wakes me up. Please let me know if these things could be side effects of Zoloft. I am weaning off of it now through doctors help. Thank you!
AskDocWeb: Yes, those symptoms may be caused by Zoloft. Dizziness may also be caused by low blood pressure, which is a possible side effect of Zoloft as are tremors, chest pain, and insomnia. From 10 to 14 percent of patients taking Zoloft experience fatigue. Zoloft Report – 30 – 31 – Page 32 – 33 – 34 – Last Page 36
If you find this page useful share it with others. If you have used Zoloft, use the form below to add your review of Zoloft, feedback or suggestions that may help others. Please note that all addresses are held confidential.